MAUDE Adverse Event Report: DEPUY SPINE INC NAV ARRAY VIOLET 4; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC NAV ARRAY VIOLET 4; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 302015100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, while navigating an mis spine case, t12-l5 tumor at l3, a screw, at t12 left side, ended up in the lateral most part of the spinal canal according to a loop-x 3d scan, while all other screws, including right t12, were in expected locations.The spinous process clamp was placed at l5 and the patient was registered using loop-x air.Accuracy was checked with the pointer at l5 and accepted.The only navigated instrument used during this case was the depuy synthes viper prime, which when registered showed a tip deviation between 0.0-0.2mm and the instrument array was confirmed to be tightly on the instrument.The doctor started at t12 on the right side, however due to the patient's difficult anatomy the doctor had a tough time getting the screw to take hold and decided to switch sides.Before navigating the other side, accuracy was checked and found to be accurate at l5.The left side of t12 was also difficult but the doctor was able to get the screw into bone with enough force.The patient was involved, but there was no delay of surgery and no negative effects.Left t12 screw ended up in the spinal canal, roughly one screw over medial to what was planned.Doctor had to remove and reposition the screw using a c-arm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Added: d10.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
NAV ARRAY VIOLET 4
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key20725755
Report Number1526439-2024-02861
Device Sequence Number8305066
Product Code OLO
UDI-Device Identifier10705034536217
UDI-Public(01)10705034536217
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201661
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302015100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS: VIPER PRIME.; UNKNOWN SCREWS.
Patient SexUnknown